Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
aje6890

Should I Start Accutane?

Im 22 years old and I have had moderate to sometimes severe acne since I was 15. I have been on doxycyline for about 11 months now. It worked decently. My skin was usually was not terrible while on it, but it was never great either. When the medication was working well I barely got cysts anymore. Over the past 2 months I have been averaging about 1 breakout per week. I started getting cysts again on my forehead that take a week to go away.

My derm keeps telling me to continue on doxy but I just dont feel like there is anything else to gain from doxy. Things have been slowly getting worse, and my skin for some reason is usually the worst during the winter months. Do you think it would be a good idea to go on a low dose of accutane? I am pretty fed up with acne and I am willing to have moderate side effects like dry skin and lips if it will clear my acne.

Share this post


Link to post
Share on other sites

as long as you know that some of the side effects of accutane can be far from moderate... there is a whole list of side effects that one might have aside from dry skin and lips.... It works though and I am happy I tried it.

Share this post


Link to post
Share on other sites

Only you can make that choice. Accutane is a very SERIOUS drug that may have no effect on your health or it could impact you long after your course is done. Weight your pros and cons and don't allow other peoples positive or negative experiences influence you. It should be a last resport so if you haven't already, you way want to try:

natural route with healthy eating and natural skin care

retinoids

spiro

supplementation

This is just my opinion and a recommendation. I am on week 10 of accutane and my face is a mess but i have tried everything except spiro before i mae the decision to do this

Edited by Sasch83

Share this post


Link to post
Share on other sites

My experience so far is interesting (only word i can describe it as)! My skin looks a mess however the doc told me it will be so at first, today i start week 8, on my signature i have an updated journey with photos if u want to see. However i have had some of the side effects, muscle pain, eyesight and earing affected. Its not too bad but i def didnt expect this. However its not bad enought to give up on accutane.

Hope all goes well with you and your decisson.

F.A.B

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×